Alert archive / California / Wind Advisories in 2020
Wind Advisory 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Feb 1, 2020, 1:07 PM PST for 11 counties in California. It took effect at Feb 2, 2020, 4:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2020, 1:07 PM PST (21:07 UTC)
- In effect from
- Feb 2, 2020, 4:00 AM PST
- Expired
- Feb 2, 2020, 9:53 PM PST
- In force
- 18 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
435 WWUS76 KMTR 012107 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 107 PM PST Sat Feb 1 2020 CAZ006-505>509-512-513-517-528>530-020515- /O.UPG.KMTR.HW.A.0001.200202T1200Z-200203T1200Z/ /O.NEW.KMTR.WI.Y.0001.200202T1200Z-200203T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Santa Lucia Mountains and Los Padres National Forest- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Scotts Valley, Boulder Creek, Day Valley, San Jose, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 107 PM PST Sat Feb 1 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... * WHAT...Northwest winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of western California. * WHEN...From 4 AM Sunday to 4 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds are expected as a dry cold front moves through the region. Winds are expected to be out of the northwest around 15 to 30 mph with wind gusts forecast to range from 30 mph to 45 mph. Strongest wind gusts will be observed along the immediate Pacific Coastline with gusts ranging from 40 mph to 50 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ511-020515- /O.NEW.KMTR.WI.Y.0001.200202T1200Z-200203T1200Z/ East Bay Hills and the Diablo Range- Including the city of Blackhawk 107 PM PST Sat Feb 1 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...East Bay Hills and the Diablo Range. * WHEN...From 4 AM Sunday to 4 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds are expected as a dry cold front moves through the region. Winds are expected to be out of the northwest around 15 to 30 mph with wind gusts forecast to range from 30 mph to 45 mph.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
4 follow-up statements
653 WWUS76 KMTR 020603 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 1003 PM PST Sat Feb 1 2020 CAZ006-505>509-511>513-517-528>530-021800- /O.CON.KMTR.WI.Y.0001.200202T1200Z-200203T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Clara Valley Including San Jose- Santa Lucia Mountains and Los Padres National Forest- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, San Jose, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 1003 PM PST Sat Feb 1 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 4 AM PST MONDAY... * WHAT...Northwest winds 15 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Much of the San Francisco Bay Area and Central California Coast. * WHEN...From 4 AM Sunday to 4 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds are expected after a dry cold front moves through the region early on Sunday. Northwest winds of 15 to 30 mph are expected, along with gusts from 40 to 50 mph. Strongest winds will be near the ocean. Strongest winds are expected during Sunday afternoon and early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
074 WWUS76 KMTR 021756 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 956 AM PST Sun Feb 2 2020 CAZ006-505>509-511>513-517-528>530-030600- /O.CON.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Interior Valleys-North Bay Mountains- San Francisco Bay Shoreline-San Francisco Peninsula Coast- East Bay Hills and the Diablo Range-Santa Cruz Mountains- Santa Clara Valley Including San Jose- Santa Lucia Mountains and Los Padres National Forest- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, Rohnert Park, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, San Jose, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 956 AM PST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...Northwest winds 15 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Much of the San Francisco Bay Area and Central California Coast. * WHEN...Until 4 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds are expected after a dry cold front moves through the region early on Sunday. Northwest winds of 15 to 30 mph are expected, along with gusts from 40 to 50 mph. Strongest winds will be near the ocean. Strongest winds are expected during Sunday afternoon and early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
295 WWUS76 KMTR 022150 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 150 PM PST Sun Feb 2 2020 CAZ517-030600- /O.NEW.KMTR.FZ.A.0001.200204T0600Z-200204T1700Z/ /O.CON.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/ Santa Lucia Mountains and Los Padres National Forest- 150 PM PST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 20 to 30 mph with gusts up to 50 mph. For the Freeze Watch, sub-freezing temperatures as low as 25 possible. * WHERE...Santa Lucia Mountains and Los Padres National Forest. * WHEN...For the Wind Advisory, until 4 AM PST Monday. For the Freeze Watch, from Monday evening through Tuesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ506-030600- /O.NEW.KMTR.FZ.A.0001.200204T0600Z-200204T1700Z/ /O.CON.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/ North Bay Interior Valleys- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, and Rohnert Park 150 PM PST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 15 to 30 mph with gusts up to 40-50 mph. For the Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...North Bay Interior Valleys. * WHEN...For the Wind Advisory, until 4 AM PST Monday. For the Freeze Watch, from Monday evening through Tuesday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ006-505-507>509-511>513-528>530-030600- /O.CON.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, San Jose, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 150 PM PST Sun Feb 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WHAT...Northwest winds 15 to 30 mph with gusts of 40 to 50 mph expected. * WHERE...Much of the San Francisco Bay Area and Central California Coast. * WHEN...Until 4 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds are expected after a dry cold front moves through the region early on Sunday. Northwest winds of 15 to 30 mph are expected, along with gusts from 40 to 50 mph. Strongest winds will be near the ocean. Strongest winds are expected during Sunday afternoon and early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ516-518-030600- /O.NEW.KMTR.FZ.A.0001.200204T0600Z-200204T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Greenfield and King City 150 PM PST Sun Feb 2 2020 ...FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...Sub-freezing temperatures 25-30 degrees. * WHERE...Southern Salinas Valley/Arroyo Seco and Lake San Antonio and Mountains Of San Benito County and Interior Monterey County Including Pinnacles National Park. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
555 WWUS76 KMTR 030553 NPWMTR URGENT - WEATHER MESSAGE National Weather Service San Francisco Bay Area 953 PM PST Sun Feb 2 2020 CAZ517-031400- /O.CAN.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/ /O.CON.KMTR.FZ.A.0001.200204T0600Z-200204T1700Z/ Santa Lucia Mountains and Los Padres National Forest- 953 PM PST Sun Feb 2 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY EVENING THROUGH TUESDAY MORNING... ...WIND ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures likely. Overnight lows as cold as 25 degrees. * WHERE...Santa Lucia Mountains and Los Padres National Forest. * WHEN...From late Monday evening through Tuesday morning. * IMPACTS...Freeze conditions could kill crops and other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes, they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ CAZ506-031400- /O.CAN.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/ /O.CON.KMTR.FZ.A.0001.200204T0600Z-200204T1700Z/ North Bay Interior Valleys- Including the cities of Santa Rosa, South Santa Rosa, Napa, San Rafael, Petaluma, Novato, and Rohnert Park 953 PM PST Sun Feb 2 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY EVENING THROUGH TUESDAY MORNING... ...WIND ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures likely. Overnight lows as cold as 28 degrees. * WHERE...North Bay Interior Valleys. * WHEN...From late Monday evening through Tuesday morning. * IMPACTS...Freeze conditions could kill crops and other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes, they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ CAZ006-505-507>509-511>513-528>530-030700- /O.CAN.KMTR.WI.Y.0001.000000T0000Z-200203T1200Z/ San Francisco- Coastal North Bay Including Point Reyes National Seashore- North Bay Mountains-San Francisco Bay Shoreline- San Francisco Peninsula Coast-East Bay Hills and the Diablo Range- Santa Cruz Mountains-Santa Clara Valley Including San Jose- Northern Salinas Valley/Hollister Valley and Carmel Valley- Northern Monterey Bay-Southern Monterey Bay and Big Sur Coast- Including the cities of San Francisco, Tamalpais-Homestead, Sausalito, Angwin, Lagunitas-Forest Knolls, Woodacre, Oakland, Fremont, Hayward, Daly City, Berkeley, Pacifica, Blackhawk, Scotts Valley, Boulder Creek, Day Valley, San Jose, Salinas, Santa Cruz, Watsonville, Live Oak, Seaside, Monterey, and Marina 953 PM PST Sun Feb 2 2020 ...WIND ADVISORY IS CANCELLED... Winds have decreased below wind advisory levels. Breezy conditions will continue through Monday evening, but winds should no longer reach advisory levels. $$ CAZ516-518-031400- /O.CON.KMTR.FZ.A.0001.200204T0600Z-200204T1700Z/ Southern Salinas Valley/Arroyo Seco and Lake San Antonio- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- Including the cities of Greenfield and King City 953 PM PST Sun Feb 2 2020 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...Sub-freezing temperatures likely, with overnight low temperatures of 25-30 degrees forecast. * WHERE...Southern Salinas Valley, Arroyo Seco, Lake San Antonio, and Mountains Of San Benito County and Interior Monterey County, Including Pinnacles National Park. * WHEN...From late Monday evening through Tuesday morning. * IMPACTS...Freeze conditions could kill crops and other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes, they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit http://weather.gov/mtr
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Feb 1, 10:06 AM PST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 1, 10:06 AM PST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1006 AM PST Sat Feb 1 2020
.SYNOPSIS...Above normal temperatures is forecast once again
today. A dry cold front moves through the region on Sunday
morning, bringing much cooler temperatures along with strong and
gusty winds. Cool temperatures will continue through Tuesday,
especially at night when overnight lows will drop to around
freezing in the cooler, inland locations. A warming trend is
forecast from Wednesday through the end of next week. No
precipitation is expected through next week.
&&
.DISCUSSION...as of 08:49 AM PST Saturday...Reduced visibility
and low clouds remain patchy around the Bay Area this morning. As
the sun rises, expected more mixing to take place and visibilities
will once again improve and the clouds dissipate. The forecast
remains on track as temperatures are scheduled to warm up above
normal again Saturday, though a degree or so cooler than
yesterday.
The focus remains on the cold front moving through Central
California on Super Bowl Sunday. Chances for precipitation is
still at a minimal given the lack of moisture advection. The main
impacts remain the winds and colder temperatures. Models are
consistently showing strong winds around the Bay Area and Central
coast, with the strongest winds impacting the immediate coastline.
Temperatures will also dip to almost 10 degrees cooler on Sunday
afternoon than compared to what is forecast today, and
temperatures will drop on Monday morning, with isolated valley
areas dipping below the freezing mark. Dry and cooler conditions
last through the mid week, before the next warming trend to end
the week.
&&
.PREV DISCUSSION...As of 2:57 AM PST Saturday...At this time, areas of
fog are mainly confined to the North Bay Valleys, with Napa,
Santa Rosa and Novato all reporting visibilities of 1/2 mile or
less. Currently temperature trends are running similarly to
yesterday, with 40s to lower 50s most places. High pressure aloft
will bring warm temperatures to the area again today with 60s
expected in most areas, with a few places warming to around 70.
Meanwhile, the approaching upper level trough slated to bring cold
and blustery weather to the state on Sunday is deepening over the
Gulf of Alaska. Models are in good agreement in dropping this
trough to the southeast over the next 48 hours, and into northern
California by Sunday. An associated cold front is forecast to
sweep from north to south across our area from late Saturday night
through Sunday morning. The front is forecast to be lacking
moisture by the time it reaches our area, so nothing more than
sprinkles are expected as the front passes. The main impacts our
area will see from this system include much cooler temperatures
along with breezy to windy conditions. Northwest winds will
increase after frontal passage Sunday morning and become strong
and gusty by midday, especially over the coastal waters and near
the coast. Strong and gusty winds will persist through the
afternoon and early evening before gradually decreasing Sunday
night. A High Wind Watch is currently in effect from early Sunday
morning through early Monday morning for all of our coastal zones,
the coastal mountains, and the Santa Clara and Salinas Valleys.
As we draw closer to the wind event, the watch will be
transitioned to either a High Wind Warning or Wind Advisory. A
High Wind Warning may be needed for the immediate coast, but based
on current model data, a Wind Advisory will likely be sufficient
for all other areas.
High temperatures on Sunday are forecast to be only in the lower
to mid 50s. After Sunday's wind event, clearing skies will allow
for cold nights early next week. Winds on Sunday night will
likely hold temperatures up to some extent, but some of the wind
sheltered valleys may drop to near freezing by daybreak Monday.
Brisk north winds will persist into Monday, but diminish by Monday
night. With lighter winds and a cool, dry airmass in place,
Monday night will likely be the coldest night with temperatures
expected to drop to around the freezing mark in many valleys
locations, and into the upper 20s in some of the coldest North Bay
Valley locations as well as southern interior Monterey County.
Tuesday night looks to be nearly as cold as Monday night,
especially across the southern portions of our area.
High pressure is forecast to gradually build over California next
week, resulting in a gradual warming trend, although nights will
remain chilly through much of the week due to clear skies and a
dry airmass. Dry conditions will persist through the week.
&&
.AVIATION...As of 10:07 AM PST Saturday...For 18z tafs. Dense fog
across portions of the North and East Bay this morning, with
patchy fog also observed around San Francisco Bay. Expecting fog
to dissipate by early afternoon. Areas of haze with reduced
visibility may persist into the afternoon around San Francisco
Bay. Elsewhere, expect VFR conditions this afternoon. Winds today
will be light with typical diurnal patterns.
Tonight, a dry cold front will move through the Bay Area. Areas of
IFR cigs will likely accompany the frontal passage overnight.
Drier air behind the front will allow IFR cigs to dissipate mainly
before sunrise Sunday, with VFR prevailing after sunrise.
Northwesterly winds will increase rapidly Sunday morning behind
the front and further increase on Sunday afternoon. LLWS will be a
concern before stronger winds make it to the surface,
particularly across the North Bay.
Vicinity of KSFO...Patchy dense fog will impact the terminal
through 20z. Fog should dissipate after 20z but mist and or haze
will be a concern through the afternoon. Winds this afternoon will
be light but begin to increase late this afternoon and evening.
IFR cigs are possible overnight clearing to VFR Sunday morning.
Gusty northwest winds are expected on Sunday with the strongest
winds in the afternoon. Sunday afternoon gusts reaching 30-35 kt
are likely.
SFO Bridge Approach...Less fog is expected over the approach than
the terminal late this morning. Otherwise, similar to KSFO.
Monterey Bay Terminals...VFR conditions prevailing today with
increasing high clouds. IFR cigs developing late this evening and
overnight, clearing to VFR early Sunday morning. Generally light
winds through the evening. Northwest winds Sunday morning will
begin to increase and become gusty.
&&
.MARINE...as of 08:51 AM PST Saturday...Generally light to
locally moderate northwest winds will continue over the waters
today as high pressure remains over the eastern Pacific. Northwest
winds will increase drastically overnight and Sunday as a dry
cold front moves through the waters. Gale force winds and gusts
are anticipated by Sunday morning with storm force winds possible
by the afternoon. Breezy to strong winds will then continue
through Monday. These winds will generate steep waves and create
hazardous seas conditions over the waters. Moderate northwest
swell will persist through the weekend before a longer period
northwest swell arrives early next week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pt Reyes 0-10 nm from 2 PM
SCA...Pt Arena to Pigeon Pt 10-60 nm from 2 PM
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm from 3 PM
&&
PUBLIC FORECAST: Sims/DK
AVIATION: ST
MARINE: ST
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:09 AM PST | Gale Warning | MTR | 49 hr |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.